Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 4, NWS Pueblo, CO

September 29, 200711 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Sep 29, 2007, 4:38 AM MDT for 11 counties in Colorado. It took effect at Sep 29, 2007, 9:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 4:38 AM MDT (10:38 UTC)
In effect from
Sep 29, 2007, 9:00 PM MDT
Expired
Sep 29, 2007, 3:36 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 291038
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
438 AM MDT SAT SEP 29 2007

...DAMAGING WINDS POSSIBLE OVER THE EASTERN MOUNTAINS AND ADJACENT
SLOPES TONIGHT...

.A STRONG FALL STORM WILL MOVE OUT OF THE GREAT BASIN AND THROUGH
NORTHERN COLORADO TONIGHT. WEST WINDS WILL STEADILY INCREASE OVER
THE EASTERN MOUNTAIN RIDGE TOPS AND PASSES AFTER SUNSET...AND
STRONG TO DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN SLOPES
THROUGH EARLY SUNDAY MORNING.

COZ072>082-087-291645-
/O.NEW.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
WALSENBURG
438 AM MDT SAT SEP 29 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH FOR THE RAMPART RANGE...PIKES PEAK REGION...WET
MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE CRISTO RANGE...AND SPANISH
PEAKS REGION. THE WATCH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING.

OVER THE EASTERN SLOPES AND FOOTHILLS ABOVE 7500 FEET...SUSTAINED
WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED. OVER THE PASSES AND EXPOSED RIDGES ABOVE 9000
FEET...SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80 MPH
WILL BE POSSIBLE.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
ROSE
2 follow-up statements
000 
WWUS75 KPUB 291629
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1029 AM MDT SAT SEP 29 2007

...DAMAGING WINDS POSSIBLE OVER THE EASTERN MOUNTAINS AND
ADJACENT SLOPES TONIGHT...

.A STRONG FALL STORM WILL MOVE OUT OF THE GREAT BASIN AND THROUGH
NORTHERN COLORADO TONIGHT. WEST WINDS WILL STEADILY INCREASE OVER
THE EASTERN MOUNTAIN RIDGE TOPS AND PASSES AFTER SUNSET...AND
STRONG TO DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN
SLOPES THROUGH EARLY SUNDAY MORNING.

COZ072>082-087-292230-
/O.CON.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
WALSENBURG
1029 AM MDT SAT SEP 29 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH SUNDAY MORNING. THIS WATCH INCLUDES THE SANGRE DE CRISTO
MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY...PIKES
PEAK AND THE RAMPART RANGE IN TELLER COUNTY...AND PORTIONS OF THE
ARKANSAS VALLEY BETWEEN CANON CITY AND SALIDA. 

OVER THE EASTERN SLOPES AND FOOTHILLS ABOVE 7500 FEET...SUSTAINED
WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED. OVER THE PASSES AND EXPOSED RIDGES ABOVE 9000 FEET...
SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80 MPH WILL BE
POSSIBLE.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS75 KPUB 292136
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT SEP 29 2007

...DAMAGING WINDS LIKELY OVER THE EASTERN MOUNTAINS AND ADJACENT
SLOPES TONIGHT...

.A STRONG FALL STORM WILL MOVE OUT OF THE GREAT BASIN AND THROUGH
NORTHERN COLORADO TONIGHT. WEST WINDS WILL STEADILY INCREASE OVER
THE EASTERN MOUNTAIN RIDGE TOPS AND PASSES AFTER SUNSET...AND
STRONG TO DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN
SLOPES THROUGH EARLY SUNDAY MORNING.

COZ076-077-079-080-292245-
/O.CAN.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...RYE...GREENHORN MTN
336 PM MDT SAT SEP 29 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WATCH. 

STRONG WINDS ARE LIKELY OVERNIGHT...BUT THE THREAT OF DAMAGING
WINDS HAS DIMINISHED. EXPECT SOUTHWEST WINDS 20 TO 30 MPH WITH
GUSTS TO 50 MPH THROUGH THE EVENING...WITH WEST WINDS OF 20 TO 30
MPH GUSTING TO 55 MPH AFTER MIDNIGHT. 

$$

COZ072>075-078-081-082-087-300345-
/O.UPG.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/
/O.NEW.KPUB.HW.W.0006.070930T0300Z-070930T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
WOODLAND PARK...PIKES PEAK...WALSENBURG
336 PM MDT SAT SEP 29 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS WARNING INCLUDE THE SANGRE DE CRISTO MOUNTAINS...THE WET
MOUNTAIN VALLEY...PIKES PEAK...TELLER COUNTY...THE RAMPART RANGE
AND THE AREA BETWEEN LA VETA PASS AND WALSENBURG. 
 
OVER THE EASTERN SLOPES AND AREAS ABOVE 7500 FEET... SUSTAINED
WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH
ARE EXPECTED. OVER THE PASSES AND EXPOSED RIDGES ABOVE 9000
FEET... SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80 MPH
ARE LIKELY.

THESE HIGH WINDS WILL BE CAPABLE OF CAUSING POWER OUTAGES AND
PROPERTY DAMAGE.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH
CROSSWINDS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Sep 29, 4:18 AM MDT, 20 minutes earlier.

Area forecast discussion, Sep 29, 4:18 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
418 AM MDT SAT SEP 29 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...STRONG TO DAMAGING WINDS POSSIBLE OVER THE EASTERN SLOPES TONIGHT...

A STRONG FALL SYSTEM IS NOW DEVELOPING OVER THE GREAT BASIN. THE 120
KT CORE OF THE SUBTROPICAL JET IS MOVING THROUGH NWRN AZ...AND WILL
MOVE OVER ERN CO THIS AFTERNOON. MODELS ARE NOW IN GOOD AGREEMENT IN
CUTTING OFF THE BASE OF THE TROUGH OVER NRN CO...AND MOVING THE
STORM QUICKLY ACROSS NRN CO/SRN WY AND INTO NE AND THE DAKOTAS BY
SUN MORN. MODEL PLACEMENT OF THE LOW MAY BE SLIGHTLY FURTHER NORTH
THAN IS CURRENTLY INDICATED IN WV IMAGERY...BUT THERE IS PRETTY HIGH
CONFIDENCE THAT THE LOW WILL TRACK THROUGH NRN CO. THIS WILL PLACE
THE BEST SYNOPTIC LIFT AND MOISTURE OVER NRN CO AND SRN WY...LEAVING
SERN CO IN THE RELATIVELY DRY BUT VERY WINDY ZONE IN THE LEFT REAR
QUAD OF THE DEPARTING JET STREAK.

FIRST WX CONCERN WILL BE THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE
TSTORMS ACROSS THE PLAINS THIS AFTERNOON INTO EARLY EVE. SPC HAS
MOST OF ERN CO OUTLOOKED FOR A SLT RISK OF SEVERE. SHEAR WILL
CERTAINLY BE STRONG...BUT FEEL THAT UNFAVORABLE SYNOPTIC SCENARIO
...MODEST INSTABILITY...AND POOR TIMING WILL LIMIT THE THREAT. LIKE
YESTERDAY...DEEP LLVL MOISTURE WILL BE LACKING. BEST CHANCE FOR SVR
WX WILL BE OVER THE ERN PLAINS...PARTICULARLY E OF KLHX AND N OF
KSPD. HAVE ADDED MENTION OF SVR TSTORMS TO THE GRIDS FOR THIS
AFTERNOON AND EARLY EVE FOR THAT REGION...SINCE CANNOT RULE OUT A
ROTATING STORM OR TWO.

WILL DEFINITELY BE WINDY THIS AFTERNOON OVER MOST OF SERN CO.
SUSTAINED WINDS OF 30-40 KTS WITH GUSTS UP TO 50 KTS WILL BE
POSSIBLE AS THE LEE TROUGH STRENGTHENS LATE THIS AFTERNOON...OVER
THE SERN GRASSLANDS. CRITERIA FOR HIGH WINDS WILL NOT LIKELY BE
WIDESPREAD ENOUGH TO JUSTIFY HEADLINES FOR THE PLAINS. MORE
LIKELY...COULD SEE ISOLD STRONG TO DAMAGING WIND GUSTS ASSOCIATED
WITH ANY CONVECTION THAT DEVELOPS IN THE AFTERNOON.

MAIN CONCERN IS IN POST-FRONTAL ENVIRONMENT TONIGHT...AS COLD AIR
DESCENDS BEHIND THE DEPARTING TROUGH/LOW. NAM SUGGESTS THE JET WILL
DESCEND OVERNIGHT...WITH H7 WINDS IN THE 60+ KT RANGE OVER THE ERN
MTS AND ADJACENT PLAINS BY MIDNIGHT...AND CONTINUING THRU EARLY SUN
MORN. XSECTIONS DO NOT REVEAL ANY STRONG MTN-WAVE DYNAMICS FOR THE
SUN MORN HOURS...WITH FORWARD SHEAR AND A MODEST MTN-TOP STABLE
LAYER. HOWEVER...VERY STRONG MID-LEVEL WINDS COUPLED WITH THE NEARLY
PERPENDICULAR ORIENTATION OF THE JET TO THE ERN RANGES GIVE CAUSE
FOR CONCERN. SEEMS VERY LIKELY THAT 50+ KT WINDS WILL BE WIDESPREAD
OVER THE HIGHER ELEVATIONS TONIGHT...GENERALLY ABOVE 9000 FT.
QUESTION IS HOW MUCH OF THIS WIND CAN SPILL OVER THO THE LOWER
ELEVATIONS. SINCE THIS IS THE FIRST WIND EVENT OF THE SEASON AND
FALLS ON A WEEKEND...WILL ERR ON THE SIDE OF CAUTION AND GO WITH A
HIGH WIND WATCH FOR THE ERN MTNS AND E SLOPES...GENERALLY THE HIGHER
TERRAIN WEST OF I-25. MOST LIKELY SPOTS FOR DAMAGING WINDS WILL BE
THE WET MTN VALLEY AND E SLOPES OF THE WETS AND SANGRES...ALONG WITH
THE E SLOPES OF THE RAMPARTS. BEST WINDOW FOR MTN WAVE ACTIVITY WILL
BE AFTER MIDNIGHT THOUGH EARLY SUN MORN. COULD SEE SOME ISOLATED
GUSTS IN EXCESS OF 80 MPH.

WITH LOW AND BEST MOISTURE BEING TO THE N...AND QUICK-MOVING...LOOKS
LIKE THERE WILL NOT BE MUCH OF A SNOW THREAT EXCEPT FOR THE HIGHEST
ELEVATIONS THRU TONIGHT. CANNOT RULE OUT SOME ISOLATED SHSN AND
POSSIBLY EVEN MINOR ACCUMULATIONS OVERNIGHT...ESPECIALLY OVER LAKE
AND TELLER COUNTIES...WHERE FZNG LEVELS SHOULD FALL BELOW 9000 FT
OVERNIGHT. BUT MAIN WX CONCERN WILL BE THE WIND. ROSE

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

...ACTIVE WEATHER PATTERN CONTINUES THROUGH NEXT WEEK...

SUNDAY...THE IMPACT WEATHER SYSTEM SHOULD BE EXITING NORTHEAST CO
IN THE MORNING WITH BREEZY-VERY WINDY CONDITIONS CONTINUING
ACROSS OUR EASTERN CO MOUNTAINS AND SOUTHEAST CO PLAINS. WIND
GUSTS COULD APPROACH 40-45KTS ACROSS THE SOUTHEASTERN CO PLAINS
AND 50-60KTS FOR PIKES PEAK...SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS...AND WET MOUNTAIN VALLEY SUNDAY EARLY MORNING. MUCH
DRIER AIR MASS MOVES INTO THE CENTRAL ROCKIES BEHIND THE SYSTEM
AND ITS SUBSIDENCE REGION. WEAK WESTERLY FLOW DEVELOPS OVER THE
AREA BY SUNDAY AFTERNOON WITH SURFACE WINDS DECREASING AND
BECOMING MORE TERRAIN/THERMALLY DRIVEN UPSLOPE FLOW IN MOST AREAS
EXCEPT MOUNTAIN TOP/FREE AIR-EXPOSED AREAS ABOVE 10K FT MSL.
CURRENT TEMPERATURES LOOK GOOD.

MONDAY THROUGH FRIDAY...NEXT IMPACT WEATHER SYSTEM IS ABOUT 12
HOURS SLOWER THAN PREVIOUS RUNS. IT APPEARS THE ACTIVE WEATHER
WILL NOW START LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT INTO
TUESDAY EARLY MORNING. THE LONGWAVE TROUGH IS FORECAST TO MOVE
THROUGH CO MONDAY NIGHT AND EXIT EASTERN CO TUESDAY MORNING. SO
FAR...NONE OF THE MODELS ARE CLOSING OFF A LOW WITH THIS FAST
MOVING SYSTEM. JUST LIKE WITH THIS WEEKENDS WEATHER SYSTEM...
BREEZY-WINDY CONDITIONS WILL OCCUR AHEAD OF THE WEATHER SYSTEM ON
MONDAY THROUGH TUESDAY MORNING. MODERATE-STRONG INFLUX OF MIDLEVEL
MOISTURE MOVES OUT OF OLD MEXICO-DESERT SOUTHWEST ON MONDAY-MONDAY
NIGHT. GIVEN THE POTENTIAL SYNOPTIC SCALE LIFT AND INSTABILITY...
SHOWERS AND THUNDERSTORMS A GOOD BET. WEATHER SYSTEM IS FAIRLY
WARM...SO IF THERE WERE TO BE ANY SNOW...IT WOULD BE ON THE
MOUNTAIN PEAKS. AS THE TROUGH EXITS EASTERN CO TUESDAY
MORNING...MIDDLE-UPPER LEVEL SUBSIDENCE MOVES INTO THE CENTRAL
ROCKIES. ANY CHANCE FOR PRECIPITATION TUESDAY EARLY MORNING WOULD
BE AROUND THE CONTINENTAL DIVIDE...ESPECIALLY THE CENTRAL MOUNTAINS
GIVEN FAVORABLE UPSLOPE FLOW. RELATIVELY DEEP WESTERLY FLOW SHOULD
EXTREMELY LIMIT THE POPS-QPF EAST OF THE CONTINENTAL DIVIDE.
RELATIVELY DRY AND MILD/WARM ZONAL FLOW SETS UP FOR THE REMAINDER
OF TUESDAY THROUGH THURSDAY. INTERESTING MODEL RUN TRENDS FOR LATE
NEXT WEEK INTO THE WEEKEND. MODELS ARE FLIP-FLOPPING ON ANOTHER
LONGWAVE TROUGH/CLOSED LOW DEVELOPING SOMEWHERE NEAR THE CENTRAL
ROCKIES...BUT MODEL RUNS HAVE A LARGE VARIANCE WITH SOLUTIONS...
TIMING...TRACK...INTENSITY...ETC. THEY ARE ALL HINTING AT
SOMETHING...BUT EACH MODEL AND THEIR RUNS ARE DIFFERENT. THUS...
ACTIVE WEATHER PATTERN TO CONTINUE FOR THE START OF OCT. METZE

&&

.AVIATION...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
OVER THE MTNS AND SAN LUIS VALLEY...WHILE TSTORM ACTIVITY WILL BE MORE
LIMITED IN SCOPE OVER THE PLAINS LATE THIS AFTERNOON AND EARLY EVE.
HOWEVER...A STRONG STORM OR TWO WILL BE POSSIBLE...WITH THE
POSSIBILITY OF STRONG GUSTY WINDS IN ADDITION TO SMALL HAIL AND
LOCALIZED HEAVY RAINFALL. MAIN AVN CONCERN WILL BE WIDESPREAD STRONG
TO DAMAGING WINDS...GENERALLY FROM THE S TO SW...THOUGH TONIGHT.
SUSTAINED WINDS OF 30 TO 40 KTS WITH GUSTS TO 50 KTS OR HIGHER ARE
EXPECTED OVER MUCH OF THE REGION. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
COZ072>082-087.

&&

44/17
Hazardous weather outlook, Sep 28, 6:50 AM MDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT FRI SEP 28 2007

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

IT WILL BECOME BREEZY TO WINDY THIS AFTERNOON OVER MOST OF THE
REGION...AS A STRONG FALL STORM BEGINS MOVING INTO THE ROCKIES.
WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED OVER THE SOUTHEASTERN
PLAINS...WHILE WIND GUSTS OF 50 MPH OR GREATER CAN BE EXPECTED
TONIGHT OVER THE PASSES AND EXPOSED RIDGE TOPS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND TONIGHT. ONE OR TWO STORMS MAY BECOME
SEVERE...PARTICULARLY OVER THE RATON MESA...BACA COUNTY...AND
PROWERS COUNTY. WIND GUSTS OF 60 MPH WILL BE THE MAIN THREAT FROM
THESE STORMS...ALTHOUGH SMALL HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEATHER SYSTEM IS FORECAST TO MOVE OUT OF THE GREAT BASIN INTO
THE CENTRAL ROCKIES LATE SATURDAY THROUGH SUNDAY. AHEAD OF THE
WEATHER SYSTEM...CONDITIONS WILL BE RELATIVELY WARM...WINDY...AND
A CHANCE FOR THUNDERSTORMS. THE MAIN THREAT FROM ANY THUNDERSTORM
WILL BE LOCALLY GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND
LIGHTNING. WITH THE WINDY...WARM...RELATIVELY LOW DAYTIME
HUMIDITY...AND FINE FUELS SUCH AS GRASS DRYING OUT...CRITICAL
FIRE WEATHER CONDITIONS COULD DEVELOP ACROSS THE HIGH VALLEYS AND
SOUTHEAST COLORADO PLAINS SATURDAY AFTERNOON AND EVENING. THE
WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO SATURDAY
NIGHT AND SUNDAY MORNING. WINDY...AND VERY WINDY ACROSS THE
HIGHER MOUNTAINOUS TERRAIN...CONDITIONS WILL CONTINUE SATURDAY
NIGHT AND SUNDAY. THERE WILL BE THE POTENTIAL FOR ACCUMULATING
SNOW GENERALLY ABOVE 8000 FEET FOR THE SAWATCH AND MOSQUITO
MOUNTAIN RANGES...INCLUDING MONARCH PASS...INDEPENDENCE
PASS...AND TENNESSEE PASS SATURDAY NIGHT AND SUNDAY. THERE IS
STILL SOME UNCERTAINTY WITH THIS POTENTIAL WEATHER SYSTEM. ANY
CHANGE IN THE STRENGTH...TIMING...AND TRACK COULD SIGNIFICANTLY
ALTER THE WEATHER FORECAST. PEOPLE WHO LIVE IN...OR PLANNING TO
TRAVEL ACROSS... COLORADO SATURDAY THROUGH SUNDAY SHOULD REMAIN
AWARE OF THE LATEST NATIONAL WEATHER SERVICE FORECASTS ON THIS
DEVELOPING WEATHER SYSTEM.

ANOTHER WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE CENTRAL
ROCKIES MONDAY AND MONDAY NIGHT BRINGING WITH IT A CHANCE FOR
THUNDERSTORMS. THE MAIN THREAT FROM THUNDERSTORMS WOULD BE
LOCALLY GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER THE SOUTHEASTERN PLAINS THIS AFTERNOON AND
EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:36 PM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 4 more17 hr
Sep 29, 5:44 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero61 min

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.